Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 15, 2014, 12:20 AM CDT for 4 counties in Texas. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2014, 12:20 AM CDT (05:20 UTC)
- Expired
- Apr 16, 2014, 9:40 PM CDT
- In force
- 45 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
611 WGUS44 KSHV 150520 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1220 AM CDT TUE APR 15 2014 TXC159-343-387-449-160520- /O.NEW.KSHV.FL.W.0013.140415T0520Z-140417T0240Z/ /TLCT2.1.ER.140415T0352Z.140415T1800Z.140416T0840Z.NO/ 1220 AM CDT TUE APR 15 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 PM MONDAY THE STAGE WAS 20.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. && LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530 $$
3 follow-up statements
184 WGUS84 KSHV 151151 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 651 AM CDT TUE APR 15 2014 TXC159-343-387-449-161151- /O.EXT.KSHV.FL.W.0013.000000T0000Z-140417T0142Z/ /TLCT2.1.ER.140415T0352Z.140415T1800Z.140416T0742Z.NO/ 651 AM CDT TUE APR 15 2014 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 615 AM TUESDAY THE STAGE WAS 21.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY THIS TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. && LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530 $$
610 WGUS84 KSHV 151529 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1029 AM CDT TUE APR 15 2014 TXC159-343-387-449-161529- /O.EXT.KSHV.FL.W.0013.000000T0000Z-140417T0217Z/ /TLCT2.1.ER.140415T0352Z.140415T1800Z.140416T0817Z.NO/ 1029 AM CDT TUE APR 15 2014 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1015 AM TUESDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET THIS TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. && LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530 $$
669 WGUS84 KSHV 161524 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 AM CDT WED APR 16 2014 TXC159-343-387-449-161554- /O.CAN.KSHV.FL.W.0013.000000T0000Z-140417T0217Z/ /TLCT2.1.ER.140415T0352Z.140415T1530Z.140416T0852Z.NO/ 1024 AM CDT WED APR 16 2014 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * AT 915 AM WEDNESDAY THE STAGE WAS 18.9 FEET. * FELL BELOW FLOOD STAGE AT 350 AM WEDNESDAY. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.9 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 12:13 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 15, 12:13 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 AM CDT TUE APR 15 2014
.DISCUSSION...
UPDATE TO REMOVE LAKE WIND ADVISORY WITH STILL SOME GUSTS TO TEENS
AND LOW 20S EAST...BUT EVEN CALM NOW AT DE QUEEN. A FEW TWEAKS TO
SKY AS WELL UPDATES ON THE WAY POST EDITING. /24/
&&
.PREV DISCUSSION... /ISSUED 1138 PM CDT MON APR 14 2014/
AVIATION...
CONDITIONS ACROSS MLU/ELD TO IMPROVE TO VFR BY 15/09Z.
ELSEWHERE...VFR CONDITIONS TO PREVAIL THROUGHOUT THE TERMINAL
FORECAST PERIOD. NORTHWEST WINDS 10 KNOTS TONIGHT TO INCREASE TO
10 TO 15 KNOTS ACROSS MLU/ELD/LFK ON TUESDAY WITH 10 KNOTS
ELSEWHERE. OTHERWISE...WINDS TO BECOME LIGHT AND VARIABLE ACROSS
AREA TERMINALS AFTER 16/00Z AS HIGH PRESSURE BUILDS ACROSS THE
REGION. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 36 68 47 71 56 / 0 0 10 20 30
MLU 33 67 46 72 57 / 0 0 10 20 30
DEQ 32 66 44 67 49 / 0 0 10 20 40
TXK 36 66 45 67 53 / 0 0 10 20 30
ELD 32 66 44 71 54 / 0 0 10 20 40
TYR 36 68 50 70 54 / 0 0 10 30 20
GGG 34 68 49 70 55 / 0 0 10 30 30
LFK 34 69 50 72 59 / 0 0 10 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061.
LA...NONE.
OK...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: TXZ096.
&&
24Hazardous weather outlook, Apr 14, 11:16 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CDT MON APR 14 2014 LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 151630- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1116 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW OF THE SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...OR POSSIBLY LARGER. HOWEVER...SINCE THESE STORMS ARE DEVELOPING MOSTLY BEHIND THE PASSAGE OF A STRONG COLD FRONT...DAMAGING WINDS ARE ONLY A VERY REMOTE THREAT WITH THESE STORMS. BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS WILL RETURN TO THE REGION LATE THURSDAY INTO FRIDAY WITH THE ARRIVAL OF OUR NEXT COLD FRONT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE MARGINALLY SEVERE HAIL THREAT...AND LACK OF DAMAGING WIND THREAT...STORM SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-151630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1116 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE...ENDING LATER THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS WILL RETURN TO THE REGION LATE THURSDAY INTO FRIDAY WITH THE ARRIVAL OF OUR NEXT COLD FRONT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT EXPECTED FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, Apr 14, 10:30 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
04/14/2014 CADDO LA BROADCAST MEDIA
TREE DOWN ON FAIRFIELD STREET
&&
EVENT NUMBER SHV1400304
MMAYEAUXLocal storm report, Apr 14, 11:00 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
04/14/2014 CADDO LA BROADCAST MEDIA
TREE DOWN ON FAIRVIEW STREET NEAR BYRD HIGH SCHOOL
&&
EVENT NUMBER SHV1400304
MMAYEAUXNearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.